Saturday, March 24, 2012

Adverse reaction to olanzapine

adverse reaction to olanzapine
Increase of death by 60 %
Health Canada Warning, Edmonton
When will physicians heed these news items?

Dementia patient dies after being prescribed anti-psychotic drugs ...

10 hours ago – An Edmonton woman died after being given double the prescribed dose
May 1, 2009 because of an “adverse reaction to olanzapine,” which ... In June 2005, Health Canada issued an advisory stating that Zyprexa, and ... have shown anti-psychotic drugs can increase the risk of death in seniors

Olanzapine (Zyprexa®), an atypical antipsychotic, was first marketed in Canada in July 1996 for the acute and maintenance treatment of schizophrenia and related psychotic disorders. A total of 153 domestic reports of suspected adverse drug reactions (ADRs) associated with olanzapine were received by the Canadian Adverse Drug Reaction Monitoring Programme (CADRMP) between that time and Feb. 24, 2000.
Olanzapine was reported as a suspected drug in 22 deaths. Reported causes of death included suicide or overdose (8), neuroleptic malignant syndrome (2), arrhythmia (3), myocardial infarction (1), heart failure and pneumonia (1), pneumonia (1), sepsis (1), sudden death (1), mesenteric thrombosis (1), choking (1), unknown (2).
Some of the reactions classified as serious or unexpected are discussed below. The product monograph should be consulted for other ADRs.

No comments: